The Vestibular Migraine & Secondary Hydrops Community
Read our welcome post, user support wiki & visit our member recommended products page

Scared this is the new baseline

Hello. I have been very symptamatic for about a month now. A few things that may have triggered this. I am simply at my worst of vm. I feel like I have gone back way to the beginning. Either pizatofin has stopped working for me, or I’m just worse. The migraines are horrendous and daily, visually I’m very bad, my balance is all over the shot which wasn’t the case before. I tried to increase my meds but my brain didn’t like thst one Bit and symptoms were bad bad bad. I’m very concerned this is my new baseline, symptoms don’t seem to be calming down. Should I try to increase the pizatofin or wait it out? I’m really really struggling. Daily I have gone from being active too hardly moving due to the spinning feeling, bouncy head, and the awful feeling that my whole body and head just feel way off. Please help.

Well to start, we have to control the anxiety and keep as calm as we can. I recently had my first regression/setback, and boy was it a large one, so I identify with you in worrying about a new baseline. Could some new outside trigger be affecting you? I know the weather is changing here in the US, and that’s thrown me for a loop for sure. What were the few things that may have triggered this that you mention in your post?

I went to a concert which was too much for me, also eat yoghurt which I have avoided for years. I think the concert was a big ine

I applaude you getting out there and doing something. But it does seem like that has set you off for sure. Itll probably take some time, but I have faith you still get back to your old baseline. For what it’s worth, I’m a drummer in a band, and first started playing back with the group last August. After my first show I was in all kinds of MAV hell again because of all the stimuli and noise and what not. But as things went forward, the more shows I played the little bit better after each I felt. I think it’s something that you need to ride out, but I’m no medical pro so maybe a consultation with your neuro or neuro oto is in order

There’s various ways of looking at it. Avoidance in itself can cause psychological problems but Trigger Avoidance was drummed into me by both my GP and the migraine soecialist neurologist as of equal importance and more than taking preventatives. It doesn’t make sense to use meds to raise tolerance thresholds whilst at the same time winding up symptoms by exposing yourself to known triggers. When tirating up on meds symptoms are bound to be increased so makes no sense to further stimulate them until MAV reaches a (relatively) stable baseline. Helen

That’s amazing you have got back to drumming. Well done to you.im so scared I’m not gonna get better. I really didn’t think a relapse could last this long either

I feel like my brain cannot handle anything right now. Light sound colour everything is setting me off even worse.

So sorry to hear of the setback. I’ve had some recently too because I had to switch meds from Topomax to Amitriptyline. It’s difficult to make a decision about meds when you’re in such a mess. What does your doctor think? It seems like pizatofin isn’t helping enough. Did you ever notice improvement with pizotofin?

I did notice sone big improvements. I went from not being able to drive as my eyes couldn’t focus to driving everyday, visually alit better.also was more active in the day. Rocking wasn’t as bad either. It did help but also very fatigued on it.

How is your sleep? When I was on topirimate I did well for the first couple months then I started to have trouble with sleep and things got worse.

I seem to be sleeping ok. But always wake up like I haven’t slept.

Side effect of the Pizotifen I guess.

As you are still trialling this drug drug levels in your bloodstream must be alll over the place so symptoms will be up and down until it settles at the level for the new higher dose so there’s no settled ‘baseline’ as yet. That takes time. IMHO it can take a long time. Lots of drugs cause increase in symptoms every time it seems. I know Effexor does. If you use ‘Search’ on here and put in ‘increased symptoms on increasing Pizotifen’, There are people from as far back as 2012 who share your current experience. Helen

3 Likes